MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 6.5MM CANCELLOUS BONE SCREW 16MM THREAD/55MM; SCREW, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 6.5MM CANCELLOUS BONE SCREW 16MM THREAD/55MM; SCREW, FIXATION, BONE
Model Number 216.055
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.It is unknown when the non-union occurred.Original implant date is unknown.Device is not available for return.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had hardware removal and revision surgery performed on (b)(6) 2017, due to non-union.The patient originally had an ankle fusion performed on an unknown date and was implanted with one (1) 6.5 mm cancellous bone screw 16 mm thread for 45 mm, two (2) cancellous bone screws 16 mm thread for 50 mm, three (3) cancellous bone screws 16 mm thread for 55 mm and one (1) cannulated cancellous screw 16 mm thread 65 mm.On (b)(6) 2017, the patient was discovered to have a non-union and all the originally implanted constructs were removed fully intact.The patient was revised to two (2) one-third tubular plates and three (3) cortex screws.The procedure was completed uneventfully with no surgical delay.No additional medical intervention was required to complete the procedure and the patient was doing well post-operatively.(b)(4).

Brand Name
6.5MM CANCELLOUS BONE SCREW 16MM THREAD/55MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7160890
Report Number2939274-2018-50048
Device Sequence Number1497849
Product Code HWC
UDI-Device Identifier10886982155221
UDI-Public(01)10886982155221(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K061621
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number216.055
Device Catalogue Number216.055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight72